Alert archive / Montana / Wind Advisories in 2011
Wind Advisory 29, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Dec 29, 2011, 3:13 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2011, 3:13 PM MST (22:13 UTC)
- Expired
- Dec 30, 2011, 8:46 PM MST
- In force
- 30 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS75 KBYZ 292213 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 313 PM MST THU DEC 29 2011 .VERY STRONG WINDS WILL DIMINISH THIS EVENING. STRONG GUSTY WINDS WILL RETURN TO LIVINGSTON AND THE BEARTOOTH FOOTHILLS REGION FRIDAY MORNING. MTZ065-066-302215- /O.CAN.KBYZ.HW.W.0017.000000T0000Z-111230T1800Z/ /O.NEW.KBYZ.WI.Y.0029.111229T2213Z-111231T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 313 PM MST THU DEC 29 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...PERIODS OF VERY STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH FRIDAY. WINDS WILL DIMINISH TONIGHT...PICKING UP AGAIN EARLY FRIDAY MORNING...WITH PERIODIC GUSTS THROUGH FRIDAY AFTERNOON. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH ARE EXPECTED AT TIMES. * IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS...INCLUDING INTERSTATE 90 NEAR LIVINGSTON...AND FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ028>032-034>036-038-039-041-042-057-058-063-300400- /O.CON.KBYZ.HW.W.0017.000000T0000Z-111230T0400Z/ SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-SOUTHERN BIG HORN- EASTERN CARBON-NORTHERN SWEET GRASS-GOLDEN VALLEY- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...PRYOR...LODGE GRASS...BRIDGER...JOLIET... BIG TIMBER...RYEGATE...LAVINA...HARDIN...CROW AGENCY... LAME DEER...JUDITH GAP 313 PM MST THU DEC 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...VERY STRONG AND GUSTY WINDS WILL CONTINUE INTO THIS EVENING. WINDS WILL DIMINISH FROM WEST TO EAST THROUGH THIS EVENING. * IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND SUDDEN VERY STRONG GUSTS. THESE STRONG WINDS WILL ALSO CREATE DANGEROUS CONDITIONS FOR ANY FIRES. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. PEOPLE SHOULD BE ESPECIALLY CAREFUL TO PREVENT ANY FIRE STARTS. && $$ MTZ033-037-300700- /O.CON.KBYZ.HW.W.0017.000000T0000Z-111230T0700Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 313 PM MST THU DEC 29 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...VERY STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE EVENING. WINDS WILL DIMINISH LATE THIS EVENING. * IMPACTS...EXPECT HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSS WINDS AND SUDDEN VERY STRONG GUSTS. * WINDS...SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE INTO THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
233 WWUS75 KBYZ 300352 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 852 PM MST THU DEC 29 2011 .STRONG WINDS WILL RETURN TO LIVINGSTON AND BEARTOOTH FOOTHILLS REGION LATE TONIGHT INTO FRIDAY MORNING. MTZ028>032-034>036-038-039-041-042-057-058-063-300500- /O.CAN.KBYZ.HW.W.0017.000000T0000Z-111230T0400Z/ SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-SOUTHERN BIG HORN- EASTERN CARBON-NORTHERN SWEET GRASS-GOLDEN VALLEY- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...MILES CITY...COLUMBUS...ABSAROKEE... BILLINGS...BROADUS...PRYOR...LODGE GRASS...BRIDGER...JOLIET... BIG TIMBER...RYEGATE...LAVINA...HARDIN...CROW AGENCY... LAME DEER...JUDITH GAP 852 PM MST THU DEC 29 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DECREASED BELOW WARNING CRITERIA AND WILL CONTINUE TO LIGHTEN UP THROUGH THE NIGHT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ033-037-300500- /O.CAN.KBYZ.HW.W.0017.000000T0000Z-111230T0700Z/ FALLON-CARTER- INCLUDING THE CITIES OF...BAKER...EKALAKA 852 PM MST THU DEC 29 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED UNTIL AROUND MIDNIGHT. WINDS SHOULD STAY BELOW WARNING CRITERIA AND THEN GRADUALLY DECREASE OVERNIGHT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MTZ065-066-301600- /O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 852 PM MST THU DEC 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST FRIDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT. WINDS WILL STAY STRONG THROUGH THE DAY FRIDAY BEFORE DECREASING FRIDAY EVENING. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED LATE TONIGHT THROUGH THE DAY FRIDAY. * IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS...INCLUDING INTERSTATE 90 NEAR LIVINGSTON...AND FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
741 WWUS75 KBYZ 301021 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 321 AM MST FRI DEC 30 2011 .LOW PRESSURE ACROSS EASTERN MONTANA COMBINED WITH HIGH PRESSURE ACROSS YELLOWSTONE PARK WILL CREATE CONDITIONS FAVORABLE FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY INTO TONIGHT. A FAST MOVING STORM SYSTEM WILL BRING THE THREAT FOR STRONG WINDS TO AREAS FROM ROUNDUP AND BILLINGS EASTWARD SATURDAY MORNING THROUGH SATURDAY EVENING. MTZ065-066-310400- /O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 321 AM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS HAVE GUSTED TO 58 MPH IN THE LIVINGSTON AREA EARLY THIS MORNING. WINDS WILL STAY STRONG THROUGH THE DAY TODAY BEFORE DECREASING LATE TONIGHT. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED LATE TONIGHT THROUGH THE DAY FRIDAY. * IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG I-90 FROM BIG TIMBER TO LIVINGSTON...ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS...AND FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ029>033-035>038-057-058-311030- /O.NEW.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/ MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN- SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH... MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR... LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER 321 AM MST FRI DEC 30 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH ARE POSSIBLE. * TIMING...STRONG WEST WINDS ARE POSSIBLE FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSS WINDS WITH SUDDEN VERY STRONG GUSTS. THESE STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE CONDITIONS ALONG WITH POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
836 WWUS75 KBYZ 301708 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1008 AM MST FRI DEC 30 2011 .LOW PRESSURE ACROSS EASTERN MONTANA COMBINED WITH HIGH PRESSURE ACROSS YELLOWSTONE PARK WILL CREATE CONDITIONS FAVORABLE FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TODAY INTO TONIGHT. A FAST MOVING STORM SYSTEM WILL BRING THE THREAT FOR STRONG WINDS TO AREAS FROM ROUNDUP AND BILLINGS EASTWARD SATURDAY MORNING THROUGH SATURDAY EVENING. MTZ065-066-310400- /O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 1008 AM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS HAVE GUSTED TO 58 MPH IN THE LIVINGSTON AREA EARLY THIS MORNING...AND TO 68 MPH SOUTH OF NYE. WINDS WILL STAY STRONG THROUGH THE DAY TODAY BEFORE DECREASING LATER TONIGHT. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED TO CONTINUE THROUGH LATE FRIDAY EVENING. * IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG I-90 FROM BIG TIMBER TO LIVINGSTON...ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS...AND FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. HIGHEST GUSTS ARE EXPECTED AROUND NYE AND THE STILLWATER MINE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ029>033-035>038-057-058-311715- /O.CON.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/ MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN- SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH... MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR... LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER 1008 AM MST FRI DEC 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH ARE POSSIBLE. * TIMING...STRONG WEST WINDS ARE POSSIBLE FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSS WINDS WITH SUDDEN VERY STRONG GUSTS. THESE STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE CONDITIONS ALONG WITH POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
636 WWUS75 KBYZ 302235 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 335 PM MST FRI DEC 30 2011 .LOW PRESSURE ACROSS EASTERN MONTANA COMBINED WITH HIGH PRESSURE ACROSS YELLOWSTONE PARK WILL CREATE CONDITIONS FAVORABLE FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS TONIGHT. A FAST MOVING STORM SYSTEM WILL BRING THE THREAT FOR STRONG WINDS TO AREAS FROM ROUNDUP AND BILLINGS EASTWARD SATURDAY MORNING THROUGH SATURDAY EVENING. MTZ065-066-310400- /O.CON.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 335 PM MST FRI DEC 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS HAVE GUSTED TO AROUND 60 MPH IN AND AROUND LIVINGSTON AND SOUTH OF NYE THROUGHOUT THE DAY TODAY. WINDS WILL STAY STRONG INTO THIS EVENING...BEFORE DECREASING BY LATE EVENING. * WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED TO CONTINUE INTO THIS EVENING. * IMPACTS...ANTICIPATE DANGEROUS CROSSWINDS ALONG I-90 FROM BIG TIMBER TO LIVINGSTON...ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS...AND FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. HIGHEST GUSTS ARE EXPECTED AROUND NYE AND THE STILLWATER MINE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ029>033-035>038-057-058-312245- /O.CON.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/ MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN- SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH... MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR... LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER 335 PM MST FRI DEC 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH ARE POSSIBLE. * TIMING...STRONG WEST WINDS ARE POSSIBLE FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSS WINDS WITH SUDDEN VERY STRONG GUSTS. THESE STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE CONDITIONS ALONG WITH POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
246 WWUS75 KBYZ 310346 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 846 PM MST FRI DEC 30 2011 .A FAST MOVING STORM SYSTEM WILL BRING THE THREAT FOR STRONG WINDS TO AREAS FROM ROUNDUP AND BILLINGS EASTWARD SATURDAY MORNING THROUGH SATURDAY EVENING. MTZ065-066-310500- /O.CAN.KBYZ.WI.Y.0029.000000T0000Z-111231T0400Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 846 PM MST FRI DEC 30 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVEL...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ MTZ029>033-035>038-057-058-010400- /O.CON.KBYZ.HW.A.0016.111231T1300Z-120101T0400Z/ MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-YELLOWSTONE- POWDER RIVER-CARTER-SOUTHERN BIG HORN-NORTHERN BIG HORN- SOUTHERN ROSEBUD- INCLUDING THE CITIES OF...ROUNDUP...HYSHAM...COLSTRIP...FORSYTH... MILES CITY...BAKER...BILLINGS...BROADUS...EKALAKA...PRYOR... LODGE GRASS...HARDIN...CROW AGENCY...LAME DEER 846 PM MST FRI DEC 30 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST SATURDAY THROUGH SATURDAY EVENING... * WINDS...WEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH ARE POSSIBLE. * TIMING...STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO STRONG CROSSWINDS WITH SUDDEN VERY STRONG GUSTS. THESE STRONG WINDS MAY ALSO CREATE DANGEROUS FIRE CONDITIONS ALONG WITH POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:56 PM MST, 17 minutes earlier.
Area forecast discussion, Dec 29, 2:56 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
256 PM MST THU DEC 29 2011
.SHORT TERM...VALID FOR FRI AND SAT...
MODELS STILL REMAIN IN PRETTY GOOD AGREEMENT THROUGH THE SHORT
TERM PERIOD. WINDS CONTINUE TO BE GREATEST CONCERN TODAY...BUT
WILL GET A BIT OF A BREAK TOMORROW. THERE WILL BE A CHANCE FOR
PRECIP FRIDAY EVENING INTO SATURDAY MORNING...WHEN STRONG GUSTY
WINDS WILL RETURN TO THE REGION AGAIN.
VERY WINDY AGAIN ACROSS THE REGION TODAY...GUSTING TO 60 IN
SEVERAL LOCATIONS. WINDS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING...TAPERING OFF FROM WEST TO EAST LATE THIS EVENING. WINDS
IN LIVINGSTON WILL FLIRT WITH ADVISORY STRENGTH WINDS...40 MPH
GUSTING 60 MPH...THROUGH THE DAY AS WELL...WITH BEST CHANCES LATE
THIS EVENING AND AGAIN FRIDAY MORNING THROUGH EVENING. WINDS
IN LIVINGSTON AND THE BEARTOOTH FOOTHILLS AREAS DROP WELL BELOW
ADVISORY STRENGTH LATER THIS EVENING. WINDS WILL PICK UP AGAIN
EARLY IN THE MORNING TO ADVISORY STRENGTH...REMAINING IN THAT RANGE
THROUGH MUCH OF THE DAY. A COLD FRONT WILL PUSH INTO THE REGION
LATE FRIDAY CUTTING OFF THE WIND IN LIVINGSTON. WINDS WILL PICK UP
ACROSS THE REGION BEHIND THIS SYSTEM THROUGH THE DAY
SATURDAY...ONCE AGAIN APPROACHING ADVISORY STRENGTH...BEFORE
DROPPING OFF LATER IN THE EVENING.
THE FRONTAL SYSTEM WILL BRING OUR BEST CHANCE FOR PRECIP TO THE
REGION FRIDAY NIGHT INTO SATURDAY. WILL LIKELY BE A MIX OF PRECIP
TO START...CHANGING TO SNOW OVERNIGHT AS THE TEMPS DROP. FOR THIS
REASON NOT LOOKING LIKE A HEAVY SNOW EVENT...BUT COULD MAKE FOR
DICEY DRIVING SITUATION FOR ANYONE OUT AND ABOUT SATURDAY MORNING.
DRY CONDITIONS RETURN FOLLOWING THIS SYSTEM.
AS FOR TEMPS...EXPECT 50S AGAIN FRIDAY...IN ADVANCE OF THE
APPROACHING FRONT. SATURDAY WILL BE COOLER...WITH HIGHS IN THE
AROUND 40...AS COLD AIR BEHIND THE FRONT DOMINATES THE REGION. AAG
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
UPPER LEVEL RIDGE WITH ABOVE NORMAL HEIGHTS WILL DOMINATE OUR
EXTENDED PERIOD...RESULTING IN A CONTINUATION OF MUCH ABOVE NORMAL
TEMPS AND GENERALLY DRY WEATHER.
SUNDAY WILL ACTUALLY BE A COOLISH DAY WITH LESS WIND AS WE WILL BE
UNDER THE INFLUENCE OF COOL SURFACE RIDGING BEHIND SATURDAY COLD
FRONT. EXPECT NEAR NORMAL TEMPERATURES...WHICH HAVE BEEN A RARITY
OF LATE.
DOWNSLOPE WARMING WILL INTENSIFY MONDAY...WITH MIXING BOTH MONDAY
AFTERNOON AND TUESDAY AIDED BY SHORTWAVE WHICH WILL BRIEFLY
SUPPRESS THE LONGWAVE RIDGE IN PLACE. THIS SHOULD EASILY RESULT IN
TEMPS AT LEAST 10 DEGREES ABOVE NORMAL BOTH MONDAY AND TUESDAY.
WILL KEEP THE FORECAST AREA DRY AS FORCING WILL REMAIN TO OUR
NORTH WITH MEAGER PACIFIC MOISTURE AND PERSISTENT STRONG
DOWNSLOPING. PEAK 850MB FLOW TO NEAR 50 KTS LOOKS TO OCCUR DURING
SUBSIDENCE MONDAY NIGHT...NOT A DIURNALLY FAVORABLE TIME...SO WE
SHOULD BE ABLE TO AVOID WIND HIGHLIGHTS FOR MOST OF THE PLAINS.
THE WESTERN FOOTHILLS MAY BE CLOSE THOUGH AND HAVE UPPED WIND
SPEEDS SOME TO ACCOUNT FOR THIS.
WARMEST DAYS OF THE EXTENDED LOOK TO BE WEDNESDAY AND THURSDAY AS
A GREATER SURGE OF WARM AIR COMES OUT OF THE GREAT BASIN UNDER A
RESTRENGTHENING RIDGE ALOFT...SEE EC/GFS 700MB TEMPS OF +2C TO
+4C. THIS SHOULD TRANSLATE TO HIGH TEMPS IN THE 50S EVEN WITH
MODEST MIXING...AND EVEN NEAR 60 DEGREES IS POSSIBLE FOR SOME
LOCATIONS...WITH A VERY MILD WEDNESDAY NIGHT AS WELL. HAVE
ADJUSTED TEMPERATURES SOME THESE PERIODS. RECORD HIGHS FOR JANUARY
4TH AND 5TH COULD BE IN JEOPARDY.
NEXT CHANCE OF PRECIPITATION AND SHOT OF COOLER AIR WILL COME
WITH PACIFIC SHORTWAVE THURSDAY NIGHT INTO FRIDAY OF NEXT WEEK.
OTHERWISE THE ENTIRE EXTENDED FORECAST REMAINS DRY.
JKL
&&
.AVIATION...
STRONG AND GUSTY WESTERLY WINDS WILL DIMINISH ACROSS THE AREA
THIS EVENING. STRONG AND GUSTY WESTERLY WINDS WILL RETURN TO THE
KLVM AREA ON FRIDAY. MAINLY VFR CONDITIONS ARE EXPECTED ACROSS
THE AREA FOR TONIGHT AND FRIDAY...THOUGH THE MOUNTAINS MAY BE
OBSCURED AT TIMES IN SHOWERS. CHURCH
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 029/052 031/040 023/034 023/047 032/049 033/056 038/053
01/N 62/J 00/B 00/B 00/N 00/N 00/B
LVM 031/051 030/035 019/033 024/047 033/047 032/052 040/053
13/W 51/N 10/N 00/N 00/N 00/N 00/N
HDN 026/054 025/041 019/035 017/049 026/048 026/055 029/055
01/B 52/J 00/B 00/U 00/B 00/B 00/U
MLS 026/051 029/039 020/033 017/045 028/048 027/055 030/055
01/B 32/J 10/B 00/U 00/U 00/U 00/U
4BQ 026/053 025/041 020/033 017/046 026/049 027/055 029/056
11/B 33/W 10/B 00/U 00/U 00/U 00/U
BHK 025/048 028/038 017/028 014/039 026/045 025/051 028/054
21/B 32/J 10/N 00/U 00/N 00/U 00/U
SHR 023/049 027/038 016/030 015/045 026/045 023/053 027/049
11/B 54/W 10/B 00/U 00/B 00/B 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING FOR
ZONES 28>32-34>36-38-39-41-42-57-58-63.
HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR
ZONES 33-37.
WIND ADVISORY IN EFFECT UNTIL 9 PM MST FRIDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 29, 4:29 AM MST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 429 AM MST THU DEC 29 2011 MTZ028>042-056>058-063>068-WYZ098-099-301130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 429 AM MST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF SOUTHERN MONTANA BY MIDDAY. THIS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ALONG MUCH OF INTERSTATES 90 AND 94 AS WELL AS AREA HIGHWAYS. MOTORISTS ARE URGED TO USE EXTRA CAUTION. THE WINDS WILL SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWESTERLY WINDS WILL CONTINUE IN THE LIVINGSTON AND NYE AREAS AT TIMES THROUGH FRIDAY CREATING HAZARDOUS DRIVING CONDITIONS ON INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE . .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 29, 11:55 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1155 AM MST THU DEC 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM NON-TSTM WND GST 1 E BILLINGS 45.79N 108.52W
12/29/2011 M65.00 MPH YELLOWSTONE MT DEPT OF HIGHWAYS
YELLOWSTONE RIVER BRIDGE I-90 MP 452.3
0806 AM NON-TSTM WND GST 15 E BILLINGS 45.79N 108.23W
12/29/2011 M68.00 MPH YELLOWSTONE MT DEPT OF HIGHWAYS
ARROW CREEK HILL I-90 MP 468.6
1048 AM NON-TSTM WND GST 10 SW FORT SMITH 45.23N 108.06W
12/29/2011 M73.00 MPH BIG HORN MT MESONET
WILD HORSE RAWS. ELEVATION 8150FT
1115 AM NON-TSTM WND GST ROUNDUP 46.45N 108.54W
12/29/2011 M62.00 MPH MUSSELSHELL MT MESONET
ROUNDUP AWOS
1129 AM NON-TSTM WND GST 10 SW FORT SMITH 45.23N 108.06W
12/29/2011 M78.00 MPH BIG HORN MT MESONET
HILLSBORO RAWS. ELEVATION 3986FT
&&
CHURCHLocal storm report, Dec 29, 12:35 PM MST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1235 PM MST THU DEC 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM NON-TSTM WND GST COLUMBUS 45.64N 109.25W
12/29/2011 M59.00 MPH STILLWATER MT MESONET
COLUMBUS CWOP-C9321
1155 AM NON-TSTM WND GST ROUNDUP 46.45N 108.54W
12/29/2011 M63.00 MPH MUSSELSHELL MT MESONET
ROUNDUP AWOS
1200 PM NON-TSTM WND GST JUDITH GAP 46.68N 109.75W
12/29/2011 M62.00 MPH WHEATLAND MT DEPT OF HIGHWAYS
JUDITH GAP US-191 MP 18.6
1210 PM NON-TSTM WND GST BIG TIMBER 45.83N 109.95W
12/29/2011 M58.00 MPH SWEET GRASS MT MESONET
BIG TIMBER AWOS
1221 PM NON-TSTM WND GST 7 SE BILLINGS 45.72N 108.44W
12/29/2011 M58.00 MPH YELLOWSTONE MT MESONET
SODA SPRINGS RAWS
1228 PM NON-TSTM WND GST BILLINGS 45.79N 108.54W
12/29/2011 M60.00 MPH YELLOWSTONE MT OFFICIAL NWS OBS
WFO BILLINGS
&&
CHURCHLocal storm report, Dec 29, 1:03 PM MST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
103 PM MST THU DEC 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM NON-TSTM WND GST HARLOWTON 46.44N 109.83W
12/29/2011 M60.00 MPH WHEATLAND MT MESONET
KILO RAWS
1255 PM NON-TSTM WND GST 7 E COLUMBUS 45.64N 109.11W
12/29/2011 M63.00 MPH STILLWATER MT TRAINED SPOTTER
TRAINED SPOTTER M095913
&&
CHURCHLocal storm report, Dec 29, 1:15 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
115 PM MST THU DEC 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM NON-TSTM WND GST 10 S ROUNDUP 46.30N 108.54W
12/29/2011 M67 MPH MUSSELSHELL MT MESONET
BULL MOUNTAIN US-87 MP 33.3
&&
CHURCHLocal storm report, Dec 29, 2:04 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
204 PM MST THU DEC 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST LAUREL 45.67N 108.77W
12/29/2011 M60.00 MPH YELLOWSTONE MT MESONET
LAUREL AWOS
0115 PM NON-TSTM WND GST ROUNDUP 46.45N 108.54W
12/29/2011 M59.00 MPH MUSSELSHELL MT MESONET
ROUNDUP AWOS
0122 PM NON-TSTM WND GST COLUMBUS 45.64N 109.25W
12/29/2011 M62.00 MPH STILLWATER MT MESONET
COLUMBUS CWOP-9321
0152 PM NON-TSTM WND GST HARLOWTON 46.44N 109.83W
12/29/2011 M61.00 MPH WHEATLAND MT MESONET
KILO RAWS
&&
CHURCHLocal storm report, Dec 29, 2:45 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
245 PM MST THU DEC 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM NON-TSTM WND GST LIVINGSTON 45.66N 110.56W
12/29/2011 M70.00 MPH PARK MT ASOS
0203 PM NON-TSTM WND GST COLUMBUS 45.64N 109.25W
12/29/2011 M67.00 MPH STILLWATER MT MESONET
COLUMBUS CWOP-C9321
0215 PM NON-TSTM WND GST 10 NW RANCHESTER 45.01N 107.31W
12/29/2011 M58.00 MPH BIG HORN MT DEPT OF HIGHWAYS
ABERDEEN HILL I-90 MP 552.3
0231 PM NON-TSTM WND GST BILLINGS 45.79N 108.54W
12/29/2011 M59.00 MPH YELLOWSTONE MT ASOS
&&
CHURCHThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 7:33 AM MST | Special Weather Statement | BYZ | Yellowstone | 42 min |
| Dec 29, 8:20 AM MST | Special Weather Statement | BYZ | Big Horn, Rosebud, Treasure | 55 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.